MAUDE Adverse Event Report: ETHICON INC. SURGICEL SNOW 2INX4IN(5.1CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL SNOW 2INX4IN(5.1CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Model Number 2082
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Swelling/ Edema (4577)
Date of Event 08/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Post-op inflammation.This case is from health authority.At 9:00, after the surgery , the product was placed in the anus according to the regular position of the patient to fill the anal wound.Later, due to the large amount of anal mucus and incision seepage of the patient, the gauze could not be smoothly removed, and because of the rough texture, it stimulated the anal mucosa and wound of the patient, resulting in severe swelling and pain of the patient.After the event, the patient was given enhanced analgesia and hemostasis treatment, and the patient was instructed to wash the anus and prolong the hospitalization time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Component code: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? what were the diagnosis and indication for the index surgical procedure? please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.Was there any intraoperative concurrent use of other products? what is the lot number? what was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? where was the surgicel used (on what tissue)? how much surgicel was used during the procedure? was the surgicel product left in place? has any surgical or medical intervention been performed? what is physician¿s opinion as to the etiology of or contributing factors to this event? was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative symptoms? what is the patient¿s current status? what is the users experience w/ surgicel powder and other hemostatic agents? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information was requested, and the following was obtained: 1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? female, 45 years old.Rest information is not available.2.What were the diagnosis and indication for the index surgical procedure? after mixed hemorrhoid surgery, product 2082 was placed to fill the anal wound according to the conventional position to stop bleeding.3.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates at 9:00 on (b)(6) 2022, the surgeon combined with clinical diagnosis to perform transanal rectal mucosa circular resection and stapling for the patient.After the surgery, product 2082 was placed in the anus in a conventional position to fill the anal wound.Later, due to more anal mucus and incision exudation, surgicel could not be smoothly excluded.Due to rough texture, it stimulated the anal mucosa and wound surface of the patient, resulting in severe swelling pain and discomfort.After the occurrence of the event, the patient was given enhanced analgesic and hemostatic treatment, and was asked to soak the anus to prolong the hospital stay.4.Was there any intraoperative concurrent use of other products? same as above description.5.What is the lot number? after investigation, the lot number is updated as sab0521.6.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? after mixed hemorrhoid surgery, product 2082 was placed to fill the anal wound according to the conventional position to stop bleeding.7.Where was the surgicel used (on what tissue)? anal wound.8.Has any surgical or medical intervention been performed? yes.9.What is physician¿s opinion as to the etiology of or contributing factors to this event? the surgicel has rough texture and cannot be smoothly excluded, which is easy to stimulate the patient's mucosal wound, resulting in severe swelling pain and discomfort for the patient.10.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative symptoms? unknown.11.What is the patient¿s current status? recovered in good condition.The following information was requested, but unavailable: 1.How much surgicel was used during the procedure? unknown 2.Was the surgicel product left in place? unknown.3.What is the users experience w/ surgicel powder and other hemostatic agents? unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL SNOW 2INX4IN(5.1CMX10.2CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15478113
Report Number2210968-2022-07854
Device Sequence Number6020679
Product Code LMG
UDI-Device Identifier10705031063594
UDI-Public10705031063594
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number2082
Device Catalogue Number2082
Device Lot NumberSAB0521
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2022
Supplement Date Received by Manufacturer10/26/2022
11/17/2022
Initial Report FDA Received Date09/24/2022
Supplement Report FDA Received Date11/04/2022
11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale